Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 35, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 5, 2007, 10:47 AM CDT for Smith County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2007, 10:47 AM CDT (15:47 UTC)
- Expired
- Jul 5, 2007, 2:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Smith County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 11:00 AM CDT | FLASH FLOOD | Tyler, TX | SEVERAL ROADS CLOSED DUE TO FLASH FLOODING INCLUDING COUNTY ROADS 2301...474...496 AND 472. A LARGE SINKHOLE SITS ON COUNTY ROAD 2301 AFTER A CULVERT GAVE WAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 675 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 051551
FFWSHV
TXC423-051945-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1047 AM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SMITH COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER...
* UNTIL 245 PM CDT
* AT 1047 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR WHITEHOUSE...MOVING NORTH
AT 15 MPH. DOPPLER RADAR SHOWED ONE HOUR RAINFALL RATES BETWEEN
1 AND 1.25 INCHES SPREADING INTO THE SOUTHERN PART OF SMITH COUNTY.
CONSIDERING THE PERSISTENT RAINFALL AND ITS RELATIVELY SLOW
MOVEMENT...ADDITIONAL FLASH FLOODING IS POSSIBLE ACROSS SMITH
COUNTY INTO MID AFTERNOON.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LINDALE...ARP...TYLER...WHITEHOUSE...AND FLINT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3215 9546 3214 9500 3254 9500 3257 9530
3261 9550 3267 9558 3248 9557 3236 9544
$$
BUTTS2 follow-up statements
000
WGUS74 KSHV 051651
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CDT THU JUL 5 2007
TXC423-051945-
SMITH TX-
1146 AM CDT THU JUL 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR SMITH
COUNTY...
AT 1146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS COVERING ALL OF SMITH COUNTY.
THUNDERSTORMS PRODUCING THE HEAVIEST RAINFALL WERE AFFECTING AREAS
NORTHEAST OF A LINE FROM LINDALE...TO TYLER AND ARP. DOPPLER
RAINFALL STILL SHOWED ONE HOUR RAINFALL AMOUNTS IN EXCESS OF AN INCH
WITH THESE THUNDERSTORMS. BECAUSE OF THE SATURATED SOIL
CONDITIONS...ADDITIONAL FLASH FLOODING IS POSSIBLE AS THESE STORMS
MOVE THROUGH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LINDALE...
TYLER...ARP...AND WINONA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3215 9546 3214 9500 3254 9500 3257 9530
3261 9550 3267 9558 3248 9557 3236 9544
$$
BUTTS000
WGUS74 KSHV 051948
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
248 PM CDT THU JUL 5 2007
TXC423-051956-
SMITH TX-
248 PM CDT THU JUL 5 2007
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SMITH COUNTY...
AT 248 PM CDT...DOPPLER RADAR AT THE NATIONAL WEATHER SERVICE IN
SHREVEPORT SHOWED ONLY LIGHT RAIN SHOWERS MOVING NORTH ACROSS
WESTERN SMITH COUNTY...WEST OF HIGHWAY 69. SINCE THE BAND OF
HEAVIER RAINFALL HAS PASSED...ONE HOUR RAINFALL TOTALS HAVE DROPPED
BELOW A QUARTER INCH. AS SUCH...THE FLASH FLOOD WARNING WAS ALLOWED
TO EXPIRE AT 245 PM.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3215 9546 3214 9500 3254 9500 3257 9530
3261 9550 3267 9558 3248 9557 3236 9544
$$
BUTTSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:02 AM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jul 5, 4:02 AM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 402 AM CDT THU JUL 5 2007 .DISCUSSION... RAIN DEVELOPING OVER CWA THIS MORNING AND MORE HEADING NORTH FROM SOUTHEAST TEXAS. SO WHATS NEW. ALMOST ACTING LIKE AN INVERTED TROUGH OF A DIFFERENT SEASON. MODELS ALL AGREE IT IS GOING TO BE A WET DAY WITH TEMPS RATHER COOL. WOULD NOT BE SURPRISED IF SOME LOCATIONS DID NOT GET OUT OF THE 70S. BEYOND TODAY...WILL HAVE TO RAISE POPS IN CURRENT FORECAST FOR FRIDAY. LOW STILL HANGING OUT OVER EAST TEXAS. IT EVEN LOOKS LIKE THE PESKY THING COULD BE LEFT BEHIND AS THE UPPER TROUGH MOVING ACROSS THE OHIO AND TENNESSEE VALLEYS SWINGS INTO ATLANTIC FRIDAY AFTERNOON...WITH THE GFS NOW SHOWING THE UPPER LOW IN SOUTHWEST ARKANSAS SATURDAY. HOWEVER...IF THIS COMES TO PASS... AT LEAST THE WESTERN HALF OF THE CWA WOULD HAVE A LOWER CHANCE OF RAIN...AS LOW LEVEL WINDS BECOME WESTERLY. UNFORTUNATELY THE WEST WINDS DO NOT REMAIN LONG...AND BY SUNDAY THE GULF IS OPEN FOR BUSINESS AGAIN. NOT TOO SURE WHAT HAPPENS TO THE GFS AFTER THIS...ITS MOS CUTS OFF THE POPS...BUT THE SYNOPTIC PATTERN SHOWS A TROF STILL HANGING OUT OVER TEXAS WITH SEVERAL SHORT WAVES DIGGING SOUTHEAST FROM THE ROCKIES. THEREFORE CONTINUING WITH CHANCE POPS INTO THE MIDDLE OF NEXT WEEK AS PREVIOUSLY FORECAST. ANOTHER UNSEASONABLY COOL DAY TODAY...THEN A WARMING TREND...BACK TO NEAR NORMAL BY SUNDAY AS RAIN CHANCES LESSEN. && .AVIATION... CHRISTMAS IN JULY WITH OVERRUNNING TYPE PRECIP. WATER VAPOR IMAGERY SHOWS UPPER LEVEL LOW OVER THE TEXAS COAST FOR THE MOST PART...HIDDEN SOMEWHAT BY CONVECTIVE DEBRIS. A BIG SLUG OF CONVECTION CURRENTLY WORKING UP THE COASTAL BEND...APPEARS TO BE HAVING A FORCING EFFECT OVER OUR CWA WITH WIDESPREAD -RA OR SHRA LIFTING NORTH THIS MORNING. MVFR CIGS AND -RA AT A FEW SITES AND ANY AND ALL SUSCEPTIBLE OVER THE NEXT SEVERAL HOURS. MAYBE ITS ALL THE PARTICULATES IN THE AIR FROM THE FOURTHS FIREWORKS IN THIS SATURATED AIR...00Z KSHV PWATS OVER 2 INCHES. RADAR ECHOS OVER THE EAST MOVING NE AND OVER THE WEST MOVING NW. SO...SOME MID AND OR UPPER LEVEL DIVERGENCE SHOULD MAKE FOR A BANNER DAY. EXPECT HIGH POPS TODAY WITH TSRA ACTIVITY FAIR GAME AT ANY TIME...ANYWHERE. MIDDAY ORGANIZED CLUSTERS COULD GUST THE WIND TO 30 KTS...BUT MOST WILL STAY FAR BELOW THAT WITH PREVAILING DIRECTION EASTERLY LESS THAN 10KTS FOR THE MOST PART. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 83 70 84 72 / 70 50 70 50 MLU 86 71 86 72 / 70 50 60 50 DEQ 85 69 88 68 / 60 50 50 50 TXK 85 69 86 70 / 60 50 60 50 ELD 87 70 88 70 / 60 50 50 50 TYR 83 72 84 71 / 80 50 70 50 GGG 83 71 84 71 / 80 50 70 50 LFK 84 72 84 72 / 80 50 60 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/24
Hazardous weather outlook, Jul 5, 6:00 AM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT THU JUL 5 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE FOUR STATE REGION TODAY AND TONIGHT. DUE TO AN UNSTABLE AND VERY MOIST ATMOSPHERE...RAINFALL WILL BE HEAVY AT TIMES. RAINFALL RATES UP TO TWO INCHES PER HOUR ARE POSSIBLE...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS WILL CONTINUE...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. THE MORE INTENSE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:54 AM CDT | Flash Flood Warning | SHV | Cherokee | 4 hr |
| Jul 5, 10:19 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 23 days |
| Jul 5, 10:19 AM CDT | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 33 days |
| Jul 5, 12:49 PM CDT | River Flood Warning | SHV | Wood | 5 days |
| Jul 5, 12:51 PM CDT | River Flood Warning | SHV | Gregg, Smith, Upshur, Wood | 26 days |
| Jul 5, 4:07 PM CDT | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 29 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.